Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 53, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Dec 2, 2018, 12:55 AM CST for Dickinson County, Kansas. It took effect at Dec 2, 2018, 2:37 AM CST. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 2, 2018, 12:55 AM CST (06:55 UTC)
- In effect from
- Dec 2, 2018, 2:37 AM CST
- Expired
- Dec 2, 2018, 6:58 PM CST
- In force
- 16 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Dickinson County, KS
The radar
The Topeka radar (KTWX), 71 km from the middle of the area, began a volume at 06:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chapman Creek near Chapman (CHPK1).
- Action stage
- 14 ft
- Minor stage
- 19 ft
- Moderate stage
- 26 ft
- Major stage
- 37 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06878000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
015 WGUS43 KTOP 020655 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 1255 AM CST Sun Dec 2 2018 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Chapman Creek near Chapman affecting Dickinson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC041-021454- /O.NEW.KTOP.FL.W.0053.181202T0840Z-181203T0400Z/ /CHPK1.1.ER.181202T0840Z.181202T1200Z.181202T1600Z.NO/ 1255 AM CST Sun Dec 2 2018 The National Weather Service in Topeka, KS has issued a * Flood warning for The Chapman Creek near Chapman. * until this evening. * At 12:45 AM Sunday the stage was 18.8 feet. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by after midnight this morning and continue to rise to near 19.4 feet by this morning.The river will fall below flood stage by late this morning. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$
4 follow-up statements
484 WGUS83 KTOP 020844 FLSTOP Flood Statement National Weather Service Topeka KS 244 AM CST Sun Dec 2 2018 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Black Vermillion River at Frankfort affecting Marshall County Chapman Creek near Chapman affecting Dickinson County Little Blue River above Barnes affecting Marshall County Mill Creek at Washington affecting Washington County Republican River at Clay Center affecting Clay County ...The Flood Warning continues for the following streams in Kansas.. Solomon River near Glasco affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC201-021644- /O.EXT.KTOP.FL.W.0048.000000T0000Z-181203T0110Z/ /WSHK1.2.ER.181201T1457Z.181202T0715Z.181202T1310Z.NO/ 244 AM CST Sun Dec 2 2018 The Flood Warning continues for The Mill Creek at Washington. * until this evening. * At 1:45 AM Sunday the stage was 20.1 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this morning. * Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile north of Washington, floods. && LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715 $$ KSC117-021644- /O.EXT.KTOP.FL.W.0050.000000T0000Z-181205T1200Z/ /BLRK1.1.ER.181201T1657Z.181203T0000Z.181205T0000Z.NO/ 244 AM CST Sun Dec 2 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Wednesday morning. * At 2:15 AM Sunday the stage was 35.4 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 36.6 feet by this evening. The river will fall below flood stage Tuesday evening. * Impact...At 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-021644- /O.EXT.KTOP.FL.W.0051.000000T0000Z-181203T0617Z/ /FKFK1.1.ER.181201T1847Z.181202T1200Z.181202T1817Z.NO/ 244 AM CST Sun Dec 2 2018 The Flood Warning continues for The Black Vermillion River at Frankfort. * until late tonight. * At 1:30 AM Sunday the stage was 23.5 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 23.6 feet by this morning. The river will fall below flood stage this afternoon. * Impact...At 19.0 feet...Minor flooding of lowland areas occurs along the river from Vermillion to the mouth of the Black Vermillion River. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$ KSC041-021644- /O.EXT.KTOP.FL.W.0053.181202T0837Z-181203T0400Z/ /CHPK1.1.ER.181202T0836Z.181202T1200Z.181202T1600Z.NO/ 244 AM CST Sun Dec 2 2018 The Flood Warning continues for The Chapman Creek near Chapman. * until this evening. * At 1:45 AM Sunday the stage was 18.9 feet. * Flood stage is 19.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by after midnight this morning and continue to rise to near 19.4 feet by this morning.The river will fall below flood stage by late this morning. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$ KSC117-021644- /O.EXT.KTOP.FL.W.0052.181202T1027Z-181204T0527Z/ /BARK1.1.ER.181202T1027Z.181203T0000Z.181203T1127Z.NO/ 244 AM CST Sun Dec 2 2018 The Flood Warning continues for The Little Blue River above Barnes. * until Monday evening. * At 5:36 PM Saturday the stage was 13.9 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early this morning and continue to rise to near 17.3 feet by this evening.The river will fall below flood stage by Monday morning. * Impact...At 17.0 feet...Farm field north of the river on the west side of Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC027-021644- /O.EXT.KTOP.FL.W.0049.000000T0000Z-181205T0130Z/ /CYCK1.1.ER.181201T2110Z.181202T1200Z.181204T1330Z.NO/ 244 AM CST Sun Dec 2 2018 The Flood Warning continues for The Republican River at Clay Center. * until Tuesday evening. * At 1:30 AM Sunday the stage was 18.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 18.5 feet by this morning. The river will fall below flood stage Tuesday morning. * Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC029-021644- /O.CON.KTOP.FL.W.0054.181202T1200Z-181203T1200Z/ /GLAK1.1.ER.181202T1200Z.181202T1200Z.181202T1800Z.NO/ 244 AM CST Sun Dec 2 2018 The Flood Warning continues for The Solomon River near Glasco. * from this morning to Monday morning. * At 3:28 PM Saturday the stage was 14.0 feet. * Flood stage is 22.0 feet. * Forecast...The river is expected to rise to near flood stage this morning. * Impact...At 22.0 feet...Minor lowland flooding occurs along the river from the Cloud and Mitchell County line to Niles. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$
382 WGUS83 KTOP 021440 FLSTOP Flood Statement National Weather Service Topeka KS 840 AM CST Sun Dec 2 2018 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Black Vermillion River at Frankfort affecting Marshall County Chapman Creek near Chapman affecting Dickinson County Little Blue River above Barnes affecting Marshall County Mill Creek at Washington affecting Washington County Republican River at Clay Center affecting Clay County ...The Flood Warning continues for the following streams in Kansas.. Solomon River near Glasco affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC201-022239- /O.EXT.KTOP.FL.W.0048.000000T0000Z-181203T1138Z/ /WSHK1.2.ER.181201T1457Z.181202T1000Z.181202T2338Z.NO/ 840 AM CST Sun Dec 2 2018 The Flood Warning continues for The Mill Creek at Washington. * until late tonight. * At 7:45 AM Sunday the stage was 20.4 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by late this afternoon. * Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile north of Washington, floods. && LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715 $$ KSC117-022239- /O.EXT.KTOP.FL.W.0050.000000T0000Z-181205T2018Z/ /BLRK1.1.ER.181201T1657Z.181203T0000Z.181205T0818Z.NO/ 840 AM CST Sun Dec 2 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Wednesday afternoon. * At 8:15 AM Sunday the stage was 36.1 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 36.8 feet by this evening. The river will fall below flood stage early Wednesday morning. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC117-022239- /O.EXT.KTOP.FL.W.0051.000000T0000Z-181203T0753Z/ /FKFK1.1.ER.181201T1847Z.181202T0745Z.181202T1953Z.NO/ 840 AM CST Sun Dec 2 2018 The Flood Warning continues for The Black Vermillion River at Frankfort. * until late tonight. * At 7:30 AM Sunday the stage was 22.2 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. && LAT...LON 3972 9643 3967 9639 3957 9656 3963 9657 $$ KSC041-022239- /O.EXT.KTOP.FL.W.0053.000000T0000Z-181203T0625Z/ /CHPK1.1.ER.181202T0845Z.181202T1330Z.181202T1825Z.NO/ 840 AM CST Sun Dec 2 2018 The Flood Warning continues for The Chapman Creek near Chapman. * until late tonight. * At 7:45 AM Sunday the stage was 19.4 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$ KSC117-022239- /O.EXT.KTOP.FL.W.0052.000000T0000Z-181204T1612Z/ /BARK1.1.ER.181202T1324Z.181203T0000Z.181203T2212Z.NO/ 840 AM CST Sun Dec 2 2018 The Flood Warning continues for The Little Blue River above Barnes. * until Tuesday morning. * At 5:36 PM Saturday the stage was 13.9 feet. * Flood stage is 16.0 feet. * Minor flooding is forecast. * Impact...At 17.0 feet...Farm field north of the river on the west side of Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC027-022239- /O.EXT.KTOP.FL.W.0049.000000T0000Z-181204T1700Z/ /CYCK1.1.ER.181201T2110Z.181202T1045Z.181204T0500Z.NO/ 840 AM CST Sun Dec 2 2018 The Flood Warning continues for The Republican River at Clay Center. * until Tuesday morning. * At 7:30 AM Sunday the stage was 18.5 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Monday before midnight. * Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC029-022239- /O.CON.KTOP.FL.W.0054.000000T0000Z-181203T1200Z/ /GLAK1.1.ER.181202T1800Z.181202T1800Z.181202T1800Z.NO/ 840 AM CST Sun Dec 2 2018 The Flood Warning continues for The Solomon River near Glasco. * until Monday morning. * At 3:28 PM Saturday the stage was 14.0 feet. * Flood stage is 22.0 feet. * Forecast...The river is expected to rise to near flood stage this afternoon. * Impact...At 22.0 feet...Minor lowland flooding occurs along the river from the Cloud and Mitchell County line to Niles. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$
079 WGUS83 KTOP 021915 FLSTOP Flood Statement National Weather Service Topeka KS 115 PM CST Sun Dec 2 2018 ...The Flood Warning continues for the following streams in Kansas... Big Blue River near Blue Rapids affecting Marshall County Chapman Creek near Chapman affecting Dickinson County Mill Creek at Washington affecting Washington County Little Blue River above Barnes affecting Marshall County Republican River at Clay Center affecting Clay County Solomon River near Glasco affecting Cloud County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC201-030315- /O.EXT.KTOP.FL.W.0048.000000T0000Z-181203T1839Z/ /WSHK1.2.ER.181201T1457Z.181202T1530Z.181203T0639Z.NO/ 115 PM CST Sun Dec 2 2018 The Flood Warning continues for The Mill Creek at Washington. * until Monday afternoon. * At 12:45 PM Sunday the stage was 20.4 feet. * Flood stage is 18.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall to below flood stage by early Monday morning. * Impact...At 19.0 feet...Osage Road, located 2 miles west and 1 mile north of Washington, floods. && LAT...LON 3985 9714 3993 9696 3990 9692 3979 9703 3984 9715 $$ KSC117-030315- /O.EXT.KTOP.FL.W.0050.000000T0000Z-181206T0032Z/ /BLRK1.1.ER.181201T1657Z.181203T0000Z.181205T1232Z.NO/ 115 PM CST Sun Dec 2 2018 The Flood Warning continues for The Big Blue River near Blue Rapids. * until Wednesday evening. * At 12:15 PM Sunday the stage was 36.2 feet. * Flood stage is 26.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 36.4 feet by this evening. The river will fall below flood stage Wednesday morning. * Impact...at 26.0 feet...Minor lowland flooding occurs from Marysville to Tuttle Creek Lake. && LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669 $$ KSC041-030315- /O.EXT.KTOP.FL.W.0053.000000T0000Z-181203T0759Z/ /CHPK1.1.ER.181202T0845Z.181202T1745Z.181202T1959Z.NO/ 115 PM CST Sun Dec 2 2018 The Flood Warning continues for The Chapman Creek near Chapman. * until late tonight. * At 12:45 PM Sunday the stage was 19.4 feet. * Flood stage is 19.0 feet. * Minor flooding is occurring. * Forecast...The river will fall below flood stage by this evening. * Impact...At 19.0 feet...Lowland flooding occurs from near the town of Industry upstream from Chapman to the Smoky Hill River downstream from Chapman. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$ KSC117-030315- /O.CON.KTOP.FL.W.0052.000000T0000Z-181204T1612Z/ /BARK1.1.ER.181202T1542Z.181203T0000Z.181203T2212Z.NO/ 115 PM CST Sun Dec 2 2018 The Flood Warning continues for The Little Blue River above Barnes. * until Tuesday morning. * At 10:29 AM Sunday the stage was 16.1 feet. * Flood stage is 16.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to rise to near 17.1 feet this afternoon. The river will fall below flood stage Monday evening. * Impact...At 17.0 feet...Farm field north of the river on the west side of Highway 148 floods. && LAT...LON 3992 9695 3992 9689 3969 9666 3967 9669 3971 9685 $$ KSC027-030315- /O.CON.KTOP.FL.W.0049.000000T0000Z-181204T1700Z/ /CYCK1.1.ER.181201T2110Z.181202T1045Z.181204T0500Z.NO/ 115 PM CST Sun Dec 2 2018 The Flood Warning continues for The Republican River at Clay Center. * until Tuesday morning. * At 12:30 PM Sunday the stage was 17.9 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall to below flood stage by Monday before midnight. * Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$ KSC029-030315- /O.CON.KTOP.FL.W.0054.000000T0000Z-181204T0703Z/ /GLAK1.1.ER.181202T1317Z.181203T0000Z.181203T1303Z.NO/ 115 PM CST Sun Dec 2 2018 The Flood Warning continues for The Solomon River near Glasco. * until late Monday night. * At :00 AM Sunday the stage was 22.9 feet. * Flood stage is 22.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 23.7 feet by this evening. The river will fall below flood stage Monday morning. * Impact...At 22.0 feet...Minor lowland flooding occurs from the Cloud and Mitchell county line to Niles. && LAT...LON 3941 9793 3940 9788 3928 9773 3925 9780 3936 9793 $$
439 WGUS83 KTOP 030058 FLSTOP Flood Statement National Weather Service Topeka KS 658 PM CST Sun Dec 2 2018 ...The Flood Warning is cancelled for the following streams in Kansas... Chapman Creek near Chapman affecting Dickinson County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC041-030128- /O.CAN.KTOP.FL.W.0053.000000T0000Z-181203T0759Z/ /CHPK1.1.ER.181202T0845Z.181202T1745Z.181202T2302Z.NO/ 658 PM CST Sun Dec 2 2018 The Flood Warning is cancelled for The Chapman Creek near Chapman. * At 6:45 PM Sunday the stage was 18.5 feet. * Flood stage is 19.0 feet. * Fell below flood stage at 5:02 PM Sunday. * Forecast...The creek will continue to fall to 6.7 feet by Tuesday morning. && LAT...LON 3906 9711 3908 9707 3905 9702 3897 9698 3896 9703 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Dec 1, 11:37 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Dec 1, 11:37 PM CST, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Topeka KS 1137 PM CST Sat Dec 1 2018 ...Update to aviation forecast discussion... .SHORT TERM...(This evening through Sunday) Issued at 347 PM CST Sat Dec 1 2018 Stacked upper low continues to rotate over northeast Kansas this afternoon while bands of precipitation are mostly in the form of rain with some light snow mixing in north central Kansas and along/north of highway 36. Portions of north central Kansas saw a quick inch of snow this morning that resulted in slick and/or slushy roadways leading to the earlier issuance of the Winter Weather Advisory. Most of the CWA this afternoon has managed to remain above freezing with temps in the upper 30s to lower 40s, resulting in light to moderate rain showers. Portions of north central Kansas and along the Nebraska border where thicker cloud cover and light snowfall linger, temps near freezing will persist throughout the afternoon and evening, especially as the upper low shifts east and cold air advection increases as northwest winds increase from 15 to 20 mph sustained. Forecast for this evening is somewhat tricky and dependent upon temps as the upper low axis gradually lifts northeast towards southern Iowa. Latest high resolution guidance has the near freezing temps filtering southward along the backside of the departing system, as northwest winds become gusty at 15 to 20 mph sustained. While low 30s are likely over north central Kansas, how quickly temps currently in the low 40s fall to near freezing is still somewhat uncertain as you head towards far northeast and east central areas. Overall expectation is for light bands of snow to mix with rain before becoming all snow after midnight, primarily west of a line from Hiawatha to Topeka and Burlington. Areas along and east of this line will likely see a rain or rain/snow snow mix persist through sunrise. Additional snow accumulations up to two inches are possible over north central Kansas. Meanwhile, it will be interesting to monitor precip bands that form towards far northeast Kansas into southeast Nebraska where an enhanced mid level frontogenetical band enhances rates aft 00Z tonight. Snow ratios are progged to increase at that time, resulting in a quick 1 to 2 inches of snow across northern portions of Nemaha and Washington counties. For this reason have expanded the Winter Weather Advisory to include counties along the Kansas and Nebraska border. On Sunday, main upper low exits towards the Midwest as a colder airmass settles into the area. Highs in the low to middle 30s are common as northwesterly winds remain on the gusty side with sustained speeds at 10 to 15 mph with gusts up to 25 mph. Precip type is still somewhat uncertain depending on the model solution as some saturation is lost in the ice growth layer, resulting in the possibility for light snow to mix with freezing drizzle for areas of north of Interstate 70. Qpf amounts are less than a few hundredths so not expecting widespread, major impacts to occur. However if freezing drizzle becomes the predominant precip type, roads may become slick and hazardous in spots. .LONG TERM...(Sunday night through Saturday) Issued at 347 PM CST Sat Dec 1 2018 The upper trough axis remains over northeastern Kansas into early Monday. Forcing for ascent looks weak at best and 500 mb heights rise around 50 meters Sunday night. Moisture profiles remain fairly saturated to around the ice crystal formation layer so some light snow remain possible though unlikely. There remains to be some indication of moisture not quite reaching this depth and minor concern for some very light freezing rain or freezing drizzle but confidence in any precipitation occurring is low at this point. Modest low-level cold-air advection on north-northwest winds under lots of clouds keeps Monday's highs in the middle 20s to middle 30s and highest apparent temps about 10 degrees colder. Some clearing occurs Tuesday with subsidence under shortwave ridging though temperature recovery is minor at best. Southerly winds return Wednesday with more notable warming anticipated. A shortwave trough rotates cyclonically across the Great Lakes region Wednesday night into Thursday. Some weak forcing via the wave and an associated cold front passes though the wave does look to encounter convergence aloft. Will keep a small precip mention for some light snow in mainly northern areas Wednesday night into early Thursday. Reinforcing cold air behind this wave keeps highs Friday in the upper 20s to lower 30s as a southern branch wave passes east along the U.S./Mexico border. Models do vary quite a bit with this wave at this range as is to be expected, but isentropic upglide could be strong enough this far north to produce some light snow late Friday into early Saturday. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1137 PM CST Sat Dec 1 2018 MVFR to IFR cigs are expected through 10Z with mainly MVFR cigs expected thereafter. Light snow is expected to move south and then be patchy through 12Z and have mentioned vcsh. Winds west around 14 kts with gusts to 25 kts possible through 16Z then decreasing to around 10 kts. && .TOP WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM CST Sunday for KSZ008>012-020- 034. && SHORT TERM...Prieto LONG TERM...65 AVIATION...53
Hazardous weather outlook, Dec 1, 3:41 PM CST, 9 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 341 PM CST Sat Dec 1 2018 KSZ008>012-020>024-026-034>040-054>056-058-059-022145- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 341 PM CST Sat Dec 1 2018 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...This Afternoon and tonight. Light to moderate snowfall will bring one to three inches of snow to locations along Highway 36 and Highway 81 late this afternoon through tonight. Flooding of some creeks and rivers in north central and northeast Kansas will continue through the night. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Minor flooding along the Big Blue River near Blue Rapids will continue into early next week. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 1:25 AM CST | River Flood Warning | TOP | Cloud | 32 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.